Widespread subacute cutaneous lupus erythematosus in a patient receiving checkpoint inhibitor immunotherapy with ipilimumab and nivolumab
Published Web Locationhttps://doi.org/10.5070/D32510045821
Checkpoint inhibitor immunotherapy, including ipilimumab and nivolumab, is associated with numerous immune-related adverse events including dermatitis, pruritus, hepatitis, diarrhea, and hypophysitis. As the number of patients undergoing immunotherapy treatment increases, however, rare and unusual immune-related adverse events are observed. Many of these resemble known autoimmune phenomenon, such as subacute lupus erythematosus and myositis. Herein, we report a patient with metastatic serous ovarian carcinoma undergoing treatment with combination ipilimumab and nivolumab who developed subacute cutaneous lupus erythematosus (SCLE). Recent case reports have documented SCLE as a novel immune-related adverse event. In our case, she was able to successfully restart immunotherapy after a course of oral corticosteroids and maintenance oral hydroxychloroquine and topical corticosteroid therapy.